Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Having sharp pain in upper abdomen, between lower ribs accompanied with nausea. What could be the cause?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
I am having sharp pain in my upper abdomen, between my very lower ribs. The pain woke me up this morning and has been persisting throughout the day, with periods of extreme pain and periods of lesser pain.
Additionally, nausea is accompanied with the period of sharp pain.
Posted Tue, 9 Jul 2013 in General Health
Answered by Dr. Shruti Rijhwani 30 minutes later
Hi !

Thank you for your query.

Dear madam,

Looking into your problem i think you are having acute gastritis . You are already having a problem of GERD which can be a precipitating factor for that .

In acute gastritis you have a burning kind of pain in the middle of your abdomen between lower ribs which is called epigastric area along with nausea.

Presently you can take antacids like pantaprazole or rabiprazole with domperidone combination which will relieve the symptoms after consultation with your physician. But an upper GI endoscopy , USG abdomen are required to reach exact diagnosis for the pain.

Such acute pain may be result of stones etc resulting in colicky pain along with nausea or pancreatitis . Thus you need to see a gastroenterologist immediately to look for the cause ant treat it as the pain is still persisiting.

Wish you good health.

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor